MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number CF7-3-60
Medical Device Problem Codes Use of Device Problem (1670); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a closurefast catheter with an rfg3 during treatment of the patient¿s short saphenous vein (ssv).Ifu was followed.A temperature issue is reported.It is reported the catheter temperature increased only from 24 degree to 26 degrees.No error codes were displayed.The event occurred in the patient's blood vessel.The catheter was replaced to complete the procedure.The device was used post expiry.No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation the catheter connector was plugged into the resistance tester to perform continuity and resistance functional test; the catheter was tested according to the test parameters, test methods and acceptance criteria test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 38.2 ohms test 2.(tc+/ tc- test) (specification: <(><<)>(><(><<)><(><<)>)>/= 250 ohms) ¿ result = 110.4 ohms test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 19.62 k ohms) test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 8.06 k ohms) test 1 (e+/ e- test) failed and test 3 resistor 1 test failed.Tests 2 and test 4 passed and are inside the specification and acceptance criterion.The catheter was connected and recognized by both the rfg3 and rfg2 lab generator when plugged in.When the temperature rose to 120 c, the device completed the cycle without an advisory message being seen medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11053850
Report Number2183870-2020-00449
Device Sequence Number2683758
Product Code GEI
UDI-Device Identifier00643169862944
UDI-Public00643169862944
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberCF7-3-60
Device Catalogue NumberCF7-3-60
Device Lot Number181380253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1